Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Taken medication for polycystic ovary syndrome. Pain in iliac fossa. Hirsutism, weight gain

Hey i am 23 year old girl and i am unmarried. I was diagnosed with polycystic ovary syndrome 5 years back and was given a course of dyne 35,three months course did a great help and my menstrual cycle was back to normal,but after the cessation of the medicine i gained alot of weight. At present i am 5 4 and i weigh 74 kgs. I have hirsutism ,my scalp is loosing alot of hair and i have alot of fat on my belly and hips. I am a dentist by profession. I have consulted alot of doctors to date but none of them give a reasonable answers,i take a routine ultrasound check up after every 6 months which never shows normal ovaries. My ovaries are always enlarged and have follicles around 2-4 cm. according to the doctor it will go away once i will be pregnant. The doctors say i should take some steroids that i dont want to bcz they have hell lot of side effects. The present problem is that i have a ticklish pain in my right iliac fossa to be very accurate ( i had an apendectomy 6 years back; keep it out of the D/D) the pain radiates and keeps on moving sometimes to my umbical areas sometimes the midline superior to my vagina with that my menstrual cycle according to me isnt very normal,the dates of the cycle are very normal, i have a 20 day cycle but the thing is that i experience severe pain in my uterus prior to the bleeding and there is a brown jelly like discharge on the first day mostly extending to the second day too, the normal bleeding is just for about a day or two after that. That is a concern now. With that i still have hirsutism,i have hair on my chest and breast that is disturbing,i weigh alot and when i try to control my diet and work out the fat only comes off my shoulders and back,not my hips and stomach area and legs. And with all that i have depression and personality changes,mood swings. I always feel like crying. This all is not normal. I want a cure. I am from pakistan and i have no clue how to help it. Regards! Nimra khan
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

Treatment of PCOS depends partially on the woman's stage of life. For younger women who desire birth control, the birth control pill, especially those with low androgenic (male hormone-like) side effects can cause regular periods and prevent the risk of uterine cancer. 

For acne or excess hair growth, a water pill (diuretic) called spironolactone (Aldactone) may be prescribed to help reverse these problems.  Eflornithine (Vaniqa) is a cream medication that can be used to slow facial hair growth in women. Electrolysis and over-the-counter depilatory creams are other options for controlling excess hair growth.

For women who desire pregnancy, a medication called clomiphene (Clomid) can be used to induce ovulation.

 In addition, weight loss can normalize menstrual cycles and often increases the possibility of pregnancy in women with PCOS.

Metformin (Glucophage) is a medication used to treat type 2 diabetes.It reduces insulin resistance and  has been shown to be useful in the management of irregular periods, ovulation induction, weight loss, prevention of type 2 diabetes, and prevention of gestational diabetes mellitus in women with PCOS.

Since you are unmarried ,your goals of treatment at the moment are

Control of weight 

Treatment of your hirsuitism

And regularisation of your periods.

You have to take the help of a endocrinologist and dermatologist after discussing with a Gynecologist.

I know it is tough but a regular and patient approach shall make you all right.


Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor